MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P DESTINATION SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P DESTINATION SLENDER; INTRODUCER, CATHETER
Model Number GS-R6ST1C75W
Medical Device Problem Codes Material Separation (1562); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided due to hospital policy.A2: age & date of birth: requested, not provided due to hospital policy.A3a: sex: requested, not provided due to hospital policy.A3b: gender: requested, not provided due to hospital policy.A4: weight: requested, not provided due to hospital policy.A5: ethnicity: not provided for animal use.A6: race: not provided for animal use.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: buyer.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that the sheath broke into two pieces near the hub.The procedure performed was a cardiac angioplasty.There was no injury or blood loss reported.Additional information was received on 29nov2024: the device was not being used on the patient at the time the breakage occurred.There were no particles of the sheath inside the patient.There was no plaque or stenosis present at the insertion site.The patient was stable.The procedure was completed using a second destination slender.The procedure was successful.The customer added the following comments: when removing the introducer from its hoop-sheath, the metal of the introducer was loose and deformed.We used another one afterward, and everything was properly in place.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.One r2p sheath was returned for assessment.The sample was subject to visual analysis.The sheath hub is separated and uncoiling.The sheath is kinked 2.3-3.7cm from the sheath tip.The sheath hub was placed under x-ray to check for the swage band.The swage band was identified under x-ray imaging.The band is shifted from its normal position in the sheath hub.The sheath hub was cut open to identify the layers of the r2p sheath.Upon opening the sheath hub, the inner layer, outer layer, strain relief and metal coil were identified.The complaint can be confirmed for sheath hub separation.The exact root cause cannot be determined.The likely root cause is the user pulled on the hub, leading to the separation.The operations quality engineer was notified about this issue and determined it is likely not a manufacturing issue as all layers of the sheath were identified and the swage band is present in the sheath hub.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The review determined the process was performed and completed in accordance with terumo medical corporation specifications and procedures and the device was released in a conforming state.Currently, no action is recommended since the risk evaluation is within the predetermined limits in the hazard based risk table (hbrt).

Brand Name
R2P DESTINATION SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
4103927218
MDR Report Key20878029
Report Number1118880-2024-00195
Device Sequence Number18353669
Product Code DYB
UDI-Device Identifier00389701012360
UDI-Public(01)00389701012360(17)250501(10)0000286263
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2025
Device Model NumberGS-R6ST1C75W
Device Catalogue NumberGS-R6ST1C75W
Device Lot Number0000286263
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by Manufacturer01/24/2025
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date02/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown